Facebook Pixel
EmpowHER Guest

Can I have withdrawal bleeding from accidentally taking one birth control pill?

By Anonymous January 13, 2015 - 6:38am
Rate This

Add a Comment3 Comments


Hello Anonymous,

Why did you take just one birth control pill? Was this your prescription or did you take a pill from someone else's pack?

Unfortunately, I could not find any information about such a scenario. But, I do not think taking only one birth control pill would cause breakthrough bleeding. Check with your physician.


January 13, 2015 - 9:17am
EmpowHER Guest
Anonymous (reply to Maryann Gromisch RN)

Thanks, I cannot find any information either. I want to come off the pill. I've been on it 15 years. I am currently still break through bleeding from my last pack and made the decision to stop but panicked about it last night and started a new pack. I don't want to start again in another weekbut I don't want to continue this pack of pills.

January 13, 2015 - 9:27am
Guide (reply to Anonymous)

Hello Anonymous,

Thank you for getting back with the details. Taking an oral contraceptive for 15 years is a long time, considering some research suggests that prolonged use of birth control pills increases the risk of certain types of cancer, such as cervical cancer and liver cancer.

Talk with your gynecologist. Certainly report the break through bleeding and freely express your concerns.


January 13, 2015 - 10:08am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!